W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Catalog Number |
RLT261412 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/18/2024
Type of Reportable Event
Malfunction
Event or Problem Description
The following was reported to gore: on (b)(6) 2024, the patient underwent an endovascular abdominal aneurysm repair utilizing a gore® excluder® aaa endoprosthesis.Reportedly, the trunk ipsilateral leg c3 device was fully deployed including the ipsilateral side and upon trying to remove the delivery catheter from the patient, it was noticed that excluder graft was folding in towards the nose cone and the device was migrating with the main body catheter.Physician attempted to take the nose cone higher and the whole device moved proximally (2-3cm) and covered the renal arteries momentarily.Physician then tried to bring the nose cone distally and the graft migrated back with it below the renal arteries with no serious injury of renal complications.After which, physician cannulated the contralateral side and ballooned the proximal neck.However, they were still unable to retrieve main body without the graft coming with it.Physician inflated a balloon whilst trying to pull back the catheter and were unable to move the catheter out without moving the graft.They checked the hatch on the handle after deployment was completed to make sure all the lines were deployed and all of them were deployed then checked the ptfe string was attached to the clear handle.Physician tried to rotate the device, remove and the stent graft kept migrating with the catheter retrieval or movement forward or back.Tried to put the sheath over the nose cone but was unable to.After rotating the device approximately four or five times and the nose cone finally released from what was holding it and they were able to retrieve the catheter with the graft back to its normal shape.Procedure ended successfully and patient is doing fine.
Additional Manufacturer Narrative
H6: code c19 - a review of the manufacturing records indicated the lot met all pre-release specifications.H6: code b20 -the device remains implanted and was therefore not available for engineering evaluation by gore.There is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code ¿d15: cause not established¿ is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device." w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Added b2 outcomes attributed to adverse event, g3/g4, h1/h2, h3, h6.There is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code ¿d15: cause not established¿ is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device." engineering evaluation summary: the device evaluation showed the following: engineering observed the device under magnification; there appeared to be a small nick at the end of the leading olive.The lock pin hole and tip of leading olive appeared normal.Engineering found no issue on the body of the guidewire lumen.No other abnormalities were observed on the returned delivery system.Based on the findings of this evaluation the physician¿s observation that the ¿excluder graft was folding in towards the nose cone and the device was migrating with the main body catheter¿ was confirmed.The likely cause for the reported device where the ¿the graft was folding in towards the nose¿ could not be determined with the available information.Imaging evaluation summary: the imaging evaluation performed by a clinical imaging specialist showed the following: one movie containing intra-operative angiogram imaging is provided for evaluation.Additional dicom imaging provided for evaluation: pre-implantation cta dated (b)(6) 2024, intra-operative dicom angiogram imaging dated (b)(6) 2024 and a post-implantation cta dated (b)(6) 2024.No name, date, or demographics are visible on the original movie imaging.The pre-implantation cta imaging dated (b)(6) 2024 shows: the proximal neck diameters appear to range from ~19mm ¿ 20mm.The original movie clip of the intra-operative angiogram procedure shows: the first image shows the sheath and delivery catheter with olive are near the proximal end of the device.Images show the sheath is being pulled back without incident.As the delivery catheter/olive are being pulled back (withdrawn), the proximal end of the device is folding inward, as is seen by the movement of the proximal radiopaque markers of the device.As the catheter withdraws the proximal device folds in further.The delivery catheter is advanced toward the proximal end of the device and the proximal radiopaque markers are relaxing outward again.On the final image of the original images provided for evaluation, the olive of the delivery catheter is located near the proximal end of the implanted device and the radiopaque markers have moved outward.Intra-operative angiogram dicom imaging dated (b)(6) 2024 shows: there is confirmation of device migration with movement of the delivery catheter and leading olive.As this system is withdrawing the proximal device folds in and if the delivery system is advanced again the proximal end of the device returns to normal.Imaging shows multiple attempts at removing and/or separating the leading olive and delivery catheter from the proximal implanted device through ballooning and manipulation of sheaths and catheters.The final post-implantation cta dated (b)(6) 2024 shows: proximal neck diameters post intra-operative angiogram procedure appear to be 22mm.Axial imaging shows proximal circumferential device apposition.Other olive and delivery catheter are not present.